Alert archive / North Dakota / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 114, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 4, 2012, 6:11 AM CDT for Bottineau County, Rolette County, North Dakota. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2012, 6:11 AM CDT (11:11 UTC)
- Expired
- Jul 4, 2012, 6:40 AM CDT
- In force
- 29 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bottineau County, ND, Rolette County, ND
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 11.2 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1544 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 2264 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.5
The text
As transmitted, in the capitals the NWS used until 2016.
545
WUUS53 KBIS 041111
SVRBIS
NDC009-079-041200-
/O.NEW.KBIS.SV.W.0114.120704T1111Z-120704T1200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
611 AM CDT WED JUL 4 2012
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN BOTTINEAU COUNTY IN NORTH CENTRAL NORTH DAKOTA
NORTHERN ROLETTE COUNTY IN NORTH CENTRAL NORTH DAKOTA
* UNTIL 700 AM CDT
* AT 608 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
SOUTHEAST OF LAKE METIGOSHE STATE PARK...OR 11 MILES NORTHEAST OF
BOTTINEAU...AND MOVING EAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
INTERNATIONAL PEACE GARDEN AND ST. JOHN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...TAKE SHELTER IN A STURDY
BUILDING...AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4900 9954 4895 9954 4881 10028 4898 10038
4901 10028 4901 9955
TIME...MOT...LOC 1112Z 248DEG 41KT 4894 10018
WIND...HAIL 60MPH 1.00IN
$$
SIMOSKO2 follow-up statements
937
WWUS53 KBIS 041128
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
628 AM CDT WED JUL 4 2012
NDC009-079-041200-
/O.CON.KBIS.SV.W.0114.000000T0000Z-120704T1200Z/
BOTTINEAU ND-ROLETTE ND-
628 AM CDT WED JUL 4 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
ROLETTE AND NORTHEASTERN BOTTINEAU COUNTIES UNTIL 700 AM CDT...
AT 626 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
INTERNATIONAL PEACE GARDEN...OR 25 MILES NORTHEAST OF BOTTINEAU...
MOVING EAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
ST. JOHN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY HEAVY RAIN IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4900 9954 4895 9954 4886 10018 4900 10028
4901 10028 4901 9955
TIME...MOT...LOC 1128Z 248DEG 41KT 4901 9992
WIND...HAIL 60MPH 1.00IN
$$
SIMOSKO010
WWUS53 KBIS 041140
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
640 AM CDT WED JUL 4 2012
NDC009-079-041150-
/O.CAN.KBIS.SV.W.0114.000000T0000Z-120704T1200Z/
BOTTINEAU ND-ROLETTE ND-
640 AM CDT WED JUL 4 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN ROLETTE AND
NORTHEASTERN BOTTINEAU COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4900 9954 4895 9954 4886 10018 4900 10028
4901 10028 4901 9955
TIME...MOT...LOC 1140Z 248DEG 41KT 4906 9973
$$
SIMOSKOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 3:39 AM CDT, 2 hours 32 minutes earlier.
Area forecast discussion, Jul 4, 3:39 AM CDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 339 AM CDT WED JUL 4 2012 .SHORT TERM...TODAY THROUGH THURSDAY... COLD FRONT EXPECTED BE NEAR/ALONG A MINOT TO BISMARCK LINE AND INTO THE JAMES RIVER VALLEY BY 18Z. EXPECTING ANY PRECIPITATION TO MAINLY BE CONFINED IN THE NORTHEAST ZONES WITH A DRY FROPA ELSEWHERE. HOWEVER WILL METWATCH CLOSELY AS THE HRRR HAS BEEN CONSISTENTLY SHOWING SOME SOUTHWARD EXPANSION IN THE PRECIPITATION THROUGH THE EARLY MORNING. OTHERWISE EXPECT BREEZY CONDITIONS BEHIND THE FRONT WITH DRIER AIR/LOWER DEW POINTS ARRIVING DURING THE DAY. STILL WARM TODAY WITH HIGHS BETWEEN 80F AND 90F. COOLER AND DRIER AIR SETTLES OVER WESTERN AND CENTRAL NORTH DAKOTA TONIGHT WITH LOWS BETWEEN 50F AND 60F. THE NEXT SHORTWAVE IS SCHEDULED TO APPROACH OUR SOUTHERN ZONES THURSDAY WITH A SLIGHT CHC OF SHOWERS/THUNDERSTORMS IN THE AFTERNOON. MORE SUBSTANTIAL PRECIPITATION SLATED FOR THURSDAY NIGHT INTO FRIDAY. .LONG TERM...THURSDAY NIGHT THROUGH TUESDAY... NEXT SHORTWAVE TROUGH WITH AN ASSOCIATED SURFACE LOW WILL MOVE ACROSS SOUTH DAKOTA THURSDAY NIGHT THROUGH FRIDAY NIGHT. IT APPEARS THAT THE MODELS ARE COMING INTO DECENT AGREEMENT WITH AN MCS EVENT...STARTING IN WYOMING/WESTERN SOUTH DAKOTA THURSDAY NIGHT AND ROTATING NORTHEAST INTO SOUTHERN NORTH DAKOTA. THE POTENTIAL OF WIDESPREAD 1 INCH RAINFALL AMOUNTS ALONG AND SOUTH INTERSTATE 94 THURSDAY NIGHT THROUGH FRIDAY AFTERNOON LOOK REASONABLE AND HAVE MADE LITTLE CHANGES TO THE HPC QPF AMOUNTS. POSSIBLE TOTAL RAINFALL AMOUNTS NEAR THE BORDER COULD BE AROUND 1. 5 INCHES. THEREAFTER...THE UPPER LEVEL FLOW GRADUALLY BECOMES NORTHWEST THROUGH EARLY NEXT WEEK AS THE CENTRAL PLAINS RIDGE SHIFTS WEST. THIS WILL STILL ALLOW FOR RIDGE TOPPERS TO MOVE THROUGH NORTH DAKOTA BUT LOW LEVEL MOISTURE WILL BE CONSIDERABLE LESS AND AREAL COVERAGE OF PRECIPITATION SHOULD FOLLOW. && .AVIATION...VFR CEILINGS/VISIBILITIES EXPECTED NEXT 24HR. POSSIBLE LOW VFR CEILINGS AT KISN AND KMOT THROUGH 12Z WEDNESDAY. AN ISOLATED SHOWER OR THUNDERSTORM CANNOT BE RULED OUT AT KJMS THROUGH 00Z THURSDAY. SKIES WILL CLEAR WEDNESDAY NIGHT. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM/LONG TERM...KS
Hazardous weather outlook, Jul 4, 5:11 AM CDT, 1 hour before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 511 AM CDT WED JUL 4 2012 NDZ001>003-009>011-017>021-031>035-040>046-051015- DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN- MERCER-OLIVER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH- SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- 511 AM CDT WED JUL 4 2012 /411 AM MDT WED JUL 4 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SHOWERS AND THUNDERSTORMS ARE FORECAST TO BECOME LIKELY THURSDAY NIGHT AND FRIDAY MAINLY ALONG AND SOUTH OF INTERSTATE 94. TOTAL RAINFALL AMOUNTS OF 1 TO 1.5 INCHES IS POSSIBLE THROUGH FRIDAY. A CHANCE OF THUNDERSTORMS WILL CONTINUE ACROSS SOUTHERN NORTH DAKOTA SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ004-005-012-013-022-023-025-036-037-047-048-050-051-051015- BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-KIDDER- STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY- 511 AM CDT WED JUL 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT EXPECT ISOLATED THUNDERSTORMS TODAY IN CENTRAL NORTH DAKOTA. THE THUNDERSTORMS ARE EXPECTED TO REMAIN NON-SEVERE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SHOWERS AND THUNDERSTORMS ARE FORECAST TO BECOME LIKELY THURSDAY NIGHT AND FRIDAY MAINLY ALONG AND SOUTH OF INTERSTATE 94. TOTAL RAINFALL AMOUNTS OF 1 TO 1.5 INCHES IS POSSIBLE THROUGH FRIDAY. A CHANCE OF THUNDERSTORMS WILL CONTINUE ACROSS SOUTHERN NORTH DAKOTA SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. KS
In the hours before
Local storm report, Jul 4, 1:43 AM CDT, 4 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
143 AM CDT WED JUL 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 AM HAIL CROSBY 48.91N 103.30W
07/04/2012 E0.75 INCH DIVIDE ND PUBLIC
PENNY HAIL. 2-3 INCHES FLOWING WATER IN PARKING LOT.
&&
SCHECKSpecial weather statement, Jul 4, 1:59 AM CDT, 4 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 159 AM CDT WED JUL 4 2012 NDZ002-003-040745- BURKE-RENVILLE- 159 AM CDT WED JUL 4 2012 ...SPECIAL WEATHER STATEMENT... AT 156 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER NORTH CENTRAL BURKE COUNTY...MOVING EAST AT 35 MPH. PENNY SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... FLAXTON BY 205 AM CDT... NORTHGATE BY 220 AM CDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. MERRIMAN/SCHECK
Local storm report, Jul 4, 5:19 AM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BISMARCK ND
519 AM CDT WED JUL 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM TSTM WND DMG 12 SSW GRENORA 48.46N 104.04W
07/03/2012 WILLIAMS ND TRAINED SPOTTER
SPOTTER REPORTED THAT SHE RECEIVED A CALL FROM A
NEIGHBOR WHO REPORTED A TREE DOWN ON TOP OF A POWERLINE.
OCCURRED APPROXIMATELY 12 MILES SOUTHWEST OF GRENORA AT
7...50 PM
0802 PM TSTM WND DMG GRENORA 48.62N 103.94W
07/03/2012 WILLIAMS ND TRAINED SPOTTER
ESTIMATED 70 MPH WINDS. 20FT ELM TREE KNOCKED DOWN.
POWER IS OUT.
0802 PM TSTM WND DMG 2 E GRENORA 48.62N 103.89W
07/03/2012 WILLIAMS ND TRAINED SPOTTER
A 70 FOOT WALL WIND BREAK 8 FT HIGH FOR CATTLE WAS
FLATTENED... A WOODEN CALF SHELTER 10X20 FT AND 4 FEET
HIGH WAS BLOWN INTO PIECES.
0940 PM HAIL 3 N WILLISTON 48.20N 103.63W
07/03/2012 E0.75 INCH WILLIAMS ND PUBLIC
1010 PM HAIL 9 S CORINTH 48.48N 103.33W
07/03/2012 M1.00 INCH WILLIAMS ND TRAINED SPOTTER
LOTS OF PEA SIZED HAIL WITH A FEW LARGER STONES TO 1
INCH.
1053 PM HAIL 3 N GRENORA 48.66N 103.94W
07/03/2012 M1.00 INCH DIVIDE ND TRAINED SPOTTER
1057 PM HAIL GRENORA 48.62N 103.94W
07/03/2012 M1.00 INCH WILLIAMS ND TRAINED SPOTTER
WIND GUSTS UP TO 50 MPH. LEAVES WERE STRIPPED DUE TO
WIND AND HAIL.
1200 AM HAIL 5 E CROSBY 48.91N 103.18W
07/04/2012 E0.88 INCH DIVIDE ND TRAINED SPOTTER
1215 AM HAIL CROSBY 48.91N 103.30W
07/04/2012 E1.50 INCH DIVIDE ND PUBLIC
PUBLIC REPORT.
1222 AM HAIL CROSBY 48.91N 103.30W
07/04/2012 E0.88 INCH DIVIDE ND LAW ENFORCEMENT
REPORT FROM AMBULANCE DRIVER IN CROSBY. RELAYED BY
STATE RADIO.
1231 AM HAIL 6 N COLUMBUS 48.99N 102.78W
07/04/2012 E1.75 INCH BURKE ND TRAINED SPOTTER
REPORT FROM TRAINED SPOTTER AT CAMPGROUND JUST SOUTH OF
INTERNATIONAL BORDER. HAIL ONGOING AT TIME OF REPORT.
0135 AM HAIL CROSBY 48.91N 103.30W
07/04/2012 E0.75 INCH DIVIDE ND PUBLIC
PENNY HAIL. 2-3 INCHES FLOWING WATER IN PARKING LOT.
&&
RKSpecial weather statement, Jul 4, 5:36 AM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 536 AM CDT WED JUL 4 2012 NDZ005-041100- ROLETTE- 536 AM CDT WED JUL 4 2012 ...SPECIAL WEATHER STATEMENT... AT 533 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER EXTREME NORTHEASTERN ROLETTE COUNTY...MOVING NORTHEAST AT 45 MPH. WINDS UP TO 55 MPH...ARE POSSIBLE WITH THIS STORM. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. SIMOSKO
Special weather statement, Jul 4, 5:52 AM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 552 AM CDT WED JUL 4 2012 NDZ013-041100- PIERCE- 552 AM CDT WED JUL 4 2012 ...SPECIAL WEATHER STATEMENT... AT 550 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CENTRAL PIERCE COUNTY...MOVING NORTHEAST AT 40 MPH. PENNY SIZE HAIL...WINDS UP TO 50 MPH...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. SIMOSKO
Special weather statement, Jul 4, 6:04 AM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 604 AM CDT WED JUL 4 2012 NDZ004-005-041200- BOTTINEAU-ROLETTE- 604 AM CDT WED JUL 4 2012 ...SPECIAL WEATHER STATEMENT... AT 603 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER NORTHEASTERN BOTTINEAU COUNTY...MOVING EAST AT 35 MPH. PENNY SIZE HAIL...WINDS UP TO 50 MPH...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... INTERNATIONAL PEACE GARDEN BY 620 AM CDT... ST. JOHN BY 650 AM CDT... ROLLA BY 655 AM CDT... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. SIMOSKO
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 7:37 PM CDT | Severe Thunderstorm Warning | BIS | Divide, Williams | 53 min |
| Jul 3, 8:31 PM CDT | Severe Thunderstorm Warning | BIS | Burke, Divide, Williams | 59 min |
| Jul 3, 9:00 PM CDT | Severe Thunderstorm Warning | BIS | Williams | 30 min |
| Jul 3, 9:28 PM CDT | Severe Thunderstorm Warning | BIS | Divide, Williams | 62 min |
| Jul 3, 10:18 PM CDT | Severe Thunderstorm Warning | BIS | Burke, Divide, Williams | 57 min |
| Jul 3, 10:43 PM CDT | Severe Thunderstorm Warning | BIS | Divide, Williams | 62 min |
| Jul 4, 12:08 AM CDT | Severe Thunderstorm Warning | BIS | Burke, Divide | 67 min |
| Jul 4, 12:49 AM CDT | Areal Flood Advisory | BIS | Divide | 3 hr |
| Jul 4, 1:12 AM CDT | Severe Thunderstorm Warning | BIS | Burke, Divide | 63 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.